Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


neuropathy in legs
May 30, 2012

Hi my name is Todd, 5 yrs ago diagnosed with hiv my level was 800,000. I spent 7 months in the hospital. Today my hiv hospital is undetecable. This is great! My problem was diagnosed with neuropathy and have been in a wheelchair. I can move my legs slightly, but as soon as I stand my legs give out. If i use braces my legs start shaking if my foot touches the wrong way. I am now super sensitive in my feet. I am not sure what can be done. My hiv doctor is not sure about my condition. Thanks.

Response from Dr. Henry

Severe weakness in the legs in the setting of untreated HIV infection can be due to HIV alone (peripheral neuropathy,demyelinating polyneuropathy, myelitis, sometimes myopathy) or associated causes (such as CMV or HTLV-I disease of spinal cord or nerves)as well as other conditions so a thorough neurologic consultation is recommended to make most precise diagnosis and then determine if any other treatment should be offered and what can be expected regarding recovery. KH



Previous
Milk Thistle and HIV Meds
Next
anal cancer and blindness

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement